Previous |  Up |  Next

Article

Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
Lehmer number; analytic method; trigonometric sums; asymptotic formula
Summary:
About Lehmer's number, many people have studied its various properties, and obtained a series of interesting results. In this paper, we consider a generalized Lehmer problem: Let $p$ be a prime, and let $N(k; p)$ denote the number of all $1 \leq a_i \leq p - 1 $ such that $a_1a_2 \cdots a_k \equiv 1 \mod p$ and $2 \mid a_i + \bar {a}_i + 1,$ $i = 1, 2, \cdots , k$. The main purpose of this paper is using the analytic method, the estimate for character sums and trigonometric sums to study the asymptotic properties of the counting function $N(k; p),$ and give an interesting asymptotic formula for it.
References:
[1] Apostol, T. M.: Introduction to Analytic Number Theory. Undergraduate Texts in Mathematics Springer, New York (1976). MR 0434929 | Zbl 0335.10001
[2] Chowla, S.: On Kloosterman's sum. Norske Vid. Selsk. Forhdl. 40 (1967), 70-72. MR 0228452 | Zbl 0157.09001
[3] Guy, R. K.: Unsolved Problems in Number Theory. Unsolved Problems in Intuitive Mathematics, I. Problem Books in Mathematics Springer, New York (1994). MR 1299330
[4] Maly{š}ev, A. V.: A generalization of Kloosterman sums and their estimates. Vestnik Leningrad. Univ. 15 (1960), 59-75. MR 0125084
[5] Pan, C., Pan, C.: Goldbach Conjecture. Science Press, Beijing (1992). MR 1287852 | Zbl 0849.11080
[6] Weil, A.: Sur les courbes algébriques et les variétés qui s'en déduisent. Actualités Sci. Ind. 1041, deuxieme partie, \S IV Hermann et Cie., Paris French (1948), Publ. Inst. Math. Univ. Strasbourg, 7 (1945). Zbl 0036.16001
[7] Zhang, W.: A mean value related to D. H. Lehmer's problem and the Ramanujan's sum. Glasg. Math. J. 54 (2012), 155-162. DOI 10.1017/S0017089511000498 | MR 2862393 | Zbl 1303.11095
[8] Zhang, W.: A problem of D. H. Lehmer and its mean square value formula. Japan J. Math., New Ser. 29 (2003), 109-116. MR 1986866 | Zbl 1127.11338
[9] Zhang, W.: A problem of D. H. Lehmer and its generalization. II. Compos. Math. 91 (1994), 47-56. MR 1273925 | Zbl 0798.11001
[10] Zhang, W.: On a problem of D. H. Lehmer and its generalization. Compos. Math. 86 (1993), 307-316. MR 1219630 | Zbl 0783.11003
Partner of
EuDML logo